Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 3, 2013, 8:03 AM CDT for Benton County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2013, 8:03 AM CDT (13:03 UTC)
- Expired
- Aug 3, 2013, 12:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Benton County, AR
The radar
The Western Arkansas radar (KSRX), 111 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961
WGUS54 KTSA 031303
FFWTSA
ARC007-031700-
/O.NEW.KTSA.FF.W.0032.130803T1303Z-130803T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
803 AM CDT SAT AUG 3 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN NORTHWEST ARKANSAS...
* UNTIL NOON CDT
* AT 801 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. UP TO 2
INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL INCH OR
SO POSSIBLE. SOME REPORTS OF STALLED VEHICLES HAVE BEEN RECEIVED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
BENTONVILLE...ROGERS...SILOAM SPRINGS...BELLA VISTA...CAVE
SPRINGS...DECATUR...GARFIELD...GENTRY...GRAVETTE...HIGHFILL...
HIWASSE...HOBBS STATE PARK...LOWELL...MAYSVILLE...NORTHWEST
ARKANSAS REGIONAL AIRPORT...PEA RIDGE...SPRINGTOWN AND WAR EAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...
OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.
LOW WATER CROSSINGS IN HILLY TERRAIN ARE ESPECIALLY DANGEROUS IN
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER
TO CARRY VEHICLES AWAY.
&&
LAT...LON 3623 9388 3624 9401 3621 9401 3622 9433
3615 9433 3614 9439 3610 9439 3611 9455
3650 9461 3647 9388 3640 9387 3638 9389
3638 9388 3633 9386
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 7:47 AM CDT, 16 minutes earlier.
Area forecast discussion, Aug 3, 7:47 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
747 AM CDT SAT AUG 3 2013
.DISCUSSION...
THE 12Z TAF DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ASIDE FROM TSRA ACTIVITY OVER NW AR AND TULSA ATTM...THE MAJORITY
OF THE TAF PERIOD WILL BE VFR. IFR CONDITIONS HAVE BEEN OBSERVED
IN THE HEAVIER STORMS. THIS ACTIVITY IS FORECAST TO DISSIPATE BY
AROUND MIDDAY. STORMS ARE EXPECTED TO FORM OVER SRN KS AGAIN
TONIGHT...AND FUTURE TAF ISSUANCES SHOULD GET A BETTER HANDLE ON
WHERE THIS MIGHT TRACK.
LACY
&&
.PREV DISCUSSION... /ISSUED 257 AM CDT SAT AUG 3 2013/
DISCUSSION...
TONIGHT WE HAVE A THUNDERSTORM COMPLEX ACROSS SOUTHEAST KANSAS
MERGING WITH THUNDERSTORMS ACROSS SOUTHWEST MISSOURI. THE TAIL
END OF THIS COMPLEX WILL WORK ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THIS MORNING. MAY SEE ADDITIONAL THUNDERSTORMS DEVELOP LATE
THIS AFTERNOON AND EVENING ALONG ANY OUTFLOW BOUNDARIES THAT MAY STILL
BE LINGERING ACROSS THE AREA. WILL CONTINUE THE BEST CHANCES OF SHOWERS
AND THUNDERSTORMS ACROSS EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL 18Z. WHILE THE BULK OF THE
HEAVIER PRECIPITATION IS EXPECTED TO FALL OUTSIDE OF THE TULSA CWA, AN INCH
OR SO OF RAIN IS NOT OUT OF THE QUESTION WITHIN THE WATCH AREA. WILL ALSO ISSUE
A HEAT ADVISORY FOR TODAY FOR PORTIONS OF EASTERN OKLAHOMA, MAINLY SOUTH OF
HIGHWAY 412 WHERE HEAT INDEX VALUES ARE EXPECTED EXCEED THE 105 DEGREE
THRESHOLD.
WITH A FRONTAL BOUNDARY LINGERING NEAR THE KANSAS/OKLAHOMA BORDER, MORE
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND INTO SUNDAY WITH
THE BEST CHANCES ACROSS THE NORTHERN PORTIONS OF THE REGION. THIS BOUNDARY
WILL ALSO HELP KNOCK A COUPLE OF DEGREES OFF THE TEMPERATURE ON SUNDAY.
THE HOTTEST PART OF THE UPCOMING WEEK WILL OCCUR IN THE MONDAY THROUGH
WEDNESDAY TIME-FRAME. HOWEVER, THERE WILL CONTINUE TO BE CHANCES OF
SHOWERS AND THUNDERSTORMS AS THE AREA REMAINS ON THE PERIPHERY OF THE
MID-LEVEL RIDGE.
ANOTHER COLD FRONT WILL NUDGE INTO THE AREA LATE WEDNESDAY NIGHT WITH THE
BOUNDARY LINGERING OVER THE REGION INTO SATURDAY. THIS WILL HELP MODERATE
TEMPERATURES AND BRING ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS TO
THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 94 75 91 76 / 30 30 50 30
FSM 94 77 92 75 / 20 20 40 40
MLC 99 75 97 76 / 10 20 20 20
BVO 90 75 87 72 / 40 50 50 40
FYV 90 71 87 71 / 60 50 60 50
BYV 86 69 85 70 / 60 50 60 60
MKO 94 75 91 75 / 20 20 40 30
MIO 88 72 86 73 / 60 50 60 50
F10 97 76 94 75 / 20 20 30 20
HHW 100 74 98 75 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ060-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR OKZ056-OKZ057-OKZ058-
OKZ063.
AR...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
AVIATION...30Hazardous weather outlook, Aug 3, 5:11 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 511 AM CDT SAT AUG 3 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 511 AM CDT SAT AUG 3 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 6 AM. HEAVY RAIN. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 6 AM. DANGEROUS HEAT. RISK...ELEVATED. AREA...ALONG AND SOUTH OF A TULSA TO TAHLEQUAH TO POTEAU LINE. ONSET...THIS AFTERNOON. DISCUSSION... A COMPLEX OF STORMS WILL MOVE ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING. THERE IS A LIMITED RISK OF MARGINALLY SEVERE WINDS AND HAIL WITH THESE STORMS. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. AFTERNOON HEAT INDICES ARE FORECAST TO CLIMB INTO THE 105 TO 107 DEGREE RANGE OVER MUCH OF EASTERN OKLAHOMA...MAINLY FROM TULSA TO TAHLEQUAH AND POINTS SOUTH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THRU THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... ANOTHER STORM COMPLEX IS EXPECTED TO FORM OVER SOUTHERN KANSAS AND IS FORECAST TO MOVE INTO NORTHEAST OKLAHOMA AND POSSIBLY NORTHWEST ARKANSAS EARLY SUNDAY MORNING. SMALL CHANCES FOR STORMS WILL CONTINUE MONDAY AND TUESDAY OVER FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANOTHER FRONT IS POISED TO MOVE SOUTH INTO THE REGION FOR THE LATTER HALF OF THE WEEK...AND WILL BRING AN ENHANCED CHANCE OF STORMS. HEAT AND HUMIDITY WILL PERSIST THROUGH MUCH OF NEXT WEEK UNTIL A FRONT BRINGS SOME RELIEF BY THE END OF THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Special weather statement, Aug 3, 5:39 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 AM CDT SAT AUG 3 2013
ARZ001-002-031115-
BENTON AR-CARROLL AR-
539 AM CDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN BENTON AND NORTHWESTERN CARROLL
AT 539 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF BEAVER TO GARFIELD TO 3 MILES
NORTHEAST OF BELLA VISTA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WALNUT HILL...OAK
HILL...BLAND...HILL TOP...PLEASANT RIDGE...ROGERS...PEA RIDGE...
GATEWAY...WAR EAGLE...MONTE NE...LOOKOUT...LARUE...AVOCA...BELLA
VISTA...GARFIELD...BERRYVILLE...EUREKA SPRINGS...BEAVER LAKE...
URBANETTE...GRANDVIEW...BUSCH...BEAVER AND HOBBS STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3640 9347 3629 9366 3630 9366 3631 9387
3624 9388 3625 9407 3650 9434 3650 9359
TIME...MOT...LOC 1039Z 320DEG 18KT 3654 9377 3643 9396
3644 9417
LACYSpecial weather statement, Aug 3, 6:05 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
605 AM CDT SAT AUG 3 2013
ARZ001-002-010-011-031130-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
605 AM CDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
BENTON...NORTHWESTERN CARROLL...NORTHWESTERN MADISON AND
NORTHEASTERN WASHINGTON
AT 604 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF MONTE NE...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...HARMONY...ROCKY
COMFORT...BLAND...SHADY GROVE...MILLER...MAYFIELD...HILL TOP...
HARMON...BENTONVILLE...ROGERS...SULPHUR SPRINGS...LOWELL...PEA
RIDGE...GATEWAY...HEALING SPRINGS...HIGHFILL...CAVE SPRINGS...WAR
EAGLE...MONTE NE...LOOKOUT...VAUGHN...LARUE...CENTERTON...AVOCA...
HIWASSE...BELLA VISTA...GARFIELD...BEAVER LAKE...BUSCH...
HUNTSVILLE...HINDSVILLE...BEST...CLIFTY...SPRINGDALE...SAVOY...
GOSHEN...WHEELER...JOHNSON...SONORA...TONTITOWN...ELM SPRINGS...OAK
GROVE...HOBBS STATE PARK...WITHROW SPRINGS STATE PARK AND NORTHWEST
ARKANSAS REGIONAL AIRPORT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
A WIND GUST TO 37 MPH WAS REPORTED AT THE BENTONVILLE AIRPORT. A 30
MPH GUST WAS REPORTED AT ROGERS AIRPORT.
LAT...LON 3607 9369 3610 9434 3650 9447 3650 9382
TIME...MOT...LOC 1104Z 335DEG 23KT 3629 9404
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:39 AM CDT | Special Weather Statement | TSA | Benton | 36 min |
| Aug 3, 6:05 AM CDT | Special Weather Statement | TSA | Benton | 25 min |
| Aug 3, 7:13 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Franklin, Madison, Washington | 2 hr |
| Aug 3, 8:12 AM CDT | Flash Flood Warning | TSA | Carroll, Madison | 4 hr |
| Aug 3, 3:23 PM CDT | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 41 hr |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.